I am planning on having Restylane injected into my tear troughs. I'm wondering if I need to plan it for a weekend if the bruising is too bad. How much bruising can I expect after injections of Restylane in tear trough? What is the average?
Bruising After Restylane in Tear Troughs
Doctor Answers (21)
Bruising after Restylane
Avoidance of undereye blood vessels is key. There are several that are deep that surgoens encounter during cheeklift surgery that should be avoided.
That being said, anybody can get bruising from any injection.
Aspirin, cold remedies, motrin, etc. worsen the chances; careful technique, local anesthetic and ice diminish it. We usually ask patients to have the weekend free if they contemplate injections of heavy hyaluronic acid fillers such as Restylane or Juvederm.
Tear trough bruising with filler
Bruising in the tear troughs after Restylane injections
I would immediately apply Bruisestick ointment to minimize bruising after injection. This contains both Arnica and Bromelain. Raffy Karamanoukian Los Angeles
You might also like...
Bruising after Tear Trough Correction
Bruising occurs when a blood vessel is hit by the needle during the injection. For this reason, it is very important to: 1.) find a qualified and experienced board certified facial plastic or plastic surgeon to perform the tear trough correction 2.) ensure that your doctor uses a microcannula. A microcannula is a blunt tip needle used to insert filler (such as Restylane, Perlane and Juvederm) into desired areas of the face. A needle is used to puncture a hole in the skin, and then the microcannula is inserted to evenly distribute the filler. Since the microcannula has a blunt tip, the chance of hitting a blood vessel is low. If by chance, you do experience bruising you can expect the area to resolve within a few days (depending on the size and location of the bruise). Many of my patients have found that Bromelain or Arnica (found in GNC) help resolve bruising. I hope this information helps!
Bruising is common after Restylane treatments in the tear trough
There are a lot of blood vessels near the tear troughs, and bruising is relatively common. While some people don't bruise at all, I would say most people have at least small amounts.
The severity of bruising can be minimized by taking several precautions:
1. Always choose a well-trained injector. Technique is the most important factor in getting a good outcome and to minimize bruising. The tear troughs are very different than the rest of the face, and proper placement of the material is a must. Some blood vessels under the eye are in predictable locations, and can be avoided by an experienced injector.
2. You should also avoid aspirin, motrin, advil, Vitamin E before and after your treatment. Icing the area immediately after and for 2-3 days after treatment will also minimize bruising.
If you do get a bruise, it will take 7-14 days to fully resolve. Most of my patients come for Thursday or Friday treatments. You can use coverup to hide most of the bruising, but I would plan your treatment at least 2 weeks before any big photo-ops and social engagements.
I hope this infomration helps.
Bruising after tear trough injections
Of all the places we put fillers, I believe the eyelid/ tear trough area is most susceptible to bruising. The area is very vascular and the skin very thin. So I would certainly plan a couple of days of minimal social calendar activity in case you do bruise. Avoid aspirin and any anti-inflammatory agents that could cause more bruising.
Bruising after tear trough Restylane injections
Avoiding aspirin, Motrin, Advil, Vit E for 2 weeks prior, employing immediate icing after, no strenuous exercise the day of the injection are all ways to minimize but NOT ELIMINATE the chance of bruising. The eyelid is very vascular and it is not the injector's fault if you bruise. Allow 2 weeks in planning to have the injections done before a big event.
This area should only be injected by doctors, and only doctors who do eyelid surgery because they best know the exact anatomy and can visualize better exactly where to place the material. This is no place for a nurse or a even a dermatologist in my opinion.
Finally, I believe Restylane to be superior to Juvederm in this area as I have seen prolonged swelling (not bruising) from Juvederm. Radiesse and other fillers are not as appropriate for this area as Restylane.
Web reference: http://www.randcosmeticsugery.com
Brusing from hyaluronic injections to tear trough
This can vary tremendously from person to person. Avoid aspirin and motrin like products for at least 10 days prior to injection. Some patients prep themselves with oral arnica supplements before the procedure and continue afterwards. Others prefer ice immediately prior and subsequent to injections.
Bruising after Restylane to the Tear Troughs
Bruising happens whenever blood vessel(s) along the Tear Troughs are punctured with the Restylane needle. It is a known complication which does not always happen but cannot be avoided. You should therefore allow for this possibility and NOT have this procedure less than 2 weeks from an important social event.
Although bruising cannot be avoided, it can be minimized by
- avoiding medications that make you bleed longer (such as Aspirin,Advil, Ibuprofen, Nuprin, Alleve, Coumadin, Vit E, Garlic, Licorice, Ginger etc)
- picking a qualified doctor to do the treatment
- deep careful injections with immediate prolonged pressure if any bruising is seen
Dr. P. Aldea
Lower Eyelid Brusing After Restlane Injections or "You Should See What the Other Guy Looks Like"
Most patients do not bruise, but if it occurs, it can be bruised for 10 to 14 days. Best to have the injections at least two weeks before any red carpet event or important affair.
Most importantly, choose your injecting physician most carefully in this most delicate and unforgiving area for the injection of filler.
Good luck and be well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.